Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 232, NWS Jacksonville, FL

August 4, 2000Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 4, 2000, 4:39 PM EDT for Camden County, Glynn County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2000, 4:39 PM EDT (20:39 UTC)
Expired
Aug 4, 2000, 5:30 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 042040
SVRJAX
GAC039-127-042130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 530 PM EDT

* AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES
  SOUTHWEST OF BRUNSWICK...MOVING NORTH AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT...
  BRUNSWICK...
  DOCK JUNCTION...
  COUNTRY CLUB ESTATES...
  BOYS ESTATE...
  EVERETT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$
LAT...LON 3105 8166 3103 8144 3138 8139 3140 8166

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:57 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 4, 1:57 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU AUG 3 2000

CONNECTIVITY CONTINUES TO DEVELOP OVER SOUTHEASTERN PORTION OF CWA
AND ALONG A VERY WEAK ATLANTIC COAST SEA BREEZE FRONT.

EXPECT SHOWERS AND THUNDERSTORMS TO HANG ON A LITTLE LONGER TODAY.
MODELS BRING A WEAK S/W ACROSS THE AREA TONIGHT AS THE TAIL END OF
THE 500 MB TROF NUDGES INTO THE AREA.

OTHERWISE... WERE BACK TO WEAK SURFACE HIGH PRESSURE AND DAYTIME
HEATING WILL CONTINUE TO GIVE US A CHANGE OF AFTERNOON THUNDERSTORMS
THROUGH THE WEEKEND... GUIDANCE JUST A LITTLE DRIER ON SUNDAY.

MARINE...NO SIGNIFICANT CHANGES FROM CURRENT FORECAST.

PRELIM
AMG 72/90/72/91 5423
SSI 74/89/74/89 5433
JAX 72/92/72/92 5533
GNV 71/92/72/92 5433 22

.JAX..
.FL...NONE.
.GA...NONE.

JOHNSON

In the hours before

Special weather statement, Aug 4, 11:55 AM EDT, 4 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT FRI AUG 4 2000

...NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON...

A WEAK UPPER LEVEL DISTURBANCE OVER GEORGIA WILL COMBINE WITH
A MOIST AND UNSTABLE ATMOSPHERE AND HEATING TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS MAINLY LATE THIS AFTERNOON INTO THE EARLY
EVENING. STEERING WINDS ARE LITTLE STRONGER TODAY AND FROM THE
SOUTHWEST. THIS WILL RESULT IN THE THUNDERSTORM ACTIVITY MAKING IT TO
THE BEACHES.

THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT DEADLY CLOUD
TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES.
THIS WOULD LIKELY CAUSE FLOODING OF SOME LOW LYING AND POOR
DRAINAGE AREAS. A COUPLE OF STORMS MAY ALSO BECOME SEVERE WITH
STRONG AND DAMAGING WINDS AND HAIL THE MAIN THREATS.

STORM SPOTTERS SHOULD ACTIVATE IF SIGNIFICANT WEATHER MOVES
INTO THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

PETERSON

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.